The candy drug will have been fatal to him

The candy drug will have been fatal to him

A bereaved mother seeks to raise awareness among young people after losing her daughter to an overdose caused by a new drug that looks like colorful candy.

• Read also: “She told me that she was stopping the chemical”, says Alyssa Goudreau’s mother

• Read also: Two young people are victims of overdose of “candy”

“Yeah, it’s her fault she took drugs. But there are people who were with her and who did not help her, ”says Anick Goudreau.

There was neglect, argues the mother, devastated that her oldest child might have survived if 911 had been called sooner.

In September, help found Alyssa Goudreau in cardiac arrest in an apartment in Saint-Jérôme, around 8 a.m.

“The paramedics pumped for 45 minutes, but the damage was already done”, laments Mme Goudreau.

The 21-year-old took part in a party where she swallowed drug lozenges that look like PEZ candy.

Its story has shed light on the disastrous consequences of these playful-looking tablets circulating in Quebec, from the Laurentians to Saguenay – Lac-Saint-Jean.

Since that fateful night, Alyssa Goudreau had been resting in intensive care at Saint-Jérôme hospital.

Defying the prognosis, she woke up from her coma after a month, then no longer needed dialysis or a ventilator, despite her vegetative state.

At his bedside several hours a day for four months, his mother says she never stopped hoping to find the Alyssa before, of whom she was so proud.

Her generous and always smiling daughter had completed her studies and worked as a waitress and receptionist.

The candy drug will have been fatal to him

Courtesy photo

The 21-year-old, who can be seen perfectly healthy and happy, was resting in a vegetative state after an overdose of a drug that looks like candy in September.

“Now this is my angel”

Unfortunately, the overdose irreparably damaged his cognitive system. She could never have started walking, talking or eating on her own again, she was told.

“When I touched her forehead, she closed her eyes, and her heart beat faster when we spoke to her,” her mother said.

“But other than that … nothing.” “

She will also never have the chance to admire the photos of happy days that her mother had assembled in a frame for her to see when she woke up.

Subject to repeated pneumonia due to her condition, Alyssa contracted one earlier this year. She was screaming and crying in pain.

Seeing her condition deteriorate, her mother agreed to alleviate her suffering on Saturday.

“With all the love I have for her, I decided to let her go,” she says, sobs in her voice.

“It was my treasure, now it’s my angel. “

Warning signs

This ordeal that Anick Goudreau has been going through for “interminable” months is the worst of his life.

She begs the younger ones to watch out for warning signs of an overdose if they consume to prevent the tragedy from happening again.

“If someone is not feeling well and goes to bed [dans un party ou une soirée où il y a consommation de drogues], check if he is still breathing, ”she pleads, convinced that this reflex would have made all the difference in the case of her older daughter.

Despite his indescribable pain, Mr.me Goudreau is determined to obtain justice.

“I have finished taking care of my daughter. Now, I’m going [me concentrer] on that. It’s better to have something done. “

Saint-Jérôme police are continuing their investigation.

Several people present at the evening were said to have been questioned, according to information from Mr.me Goudreau.

Frédérick Jean, a young man of 19, died in Saint-Jean-sur-Richelieu after an overdose possibly related to these dangerous counterfeit candies two days before Alyssa Goudreau consumed them.

THESE NEW TABLETS AT A GLANCE

The candy drug will have been fatal to him

  • The harmless-looking drug PEZ candy takes its name from the figurehead dispensers that are part of popular culture.
  • Its composition may change, but several tablets analyzed by Health Canada contained etizolam, a substance that is not approved as a drug in Canada or the United States, but used elsewhere to treat anxiety and insomnia.
  • The Granby police got their hands on more than 300 of these “candies” last summer, while calling for the vigilance of parents in the area.
  • Another seizure in Roberval made it possible to confiscate other yellow and pink tablets, confirms the Sûreté du Québec.

www.journaldemontreal.com

Share Button